Special Issue "Inequalities in Geometry and Applications"

A special issue of Mathematics (ISSN 2227-7390). This special issue belongs to the section "Algebra and Geometry".

Deadline for manuscript submissions: closed (31 July 2020).

Printed Edition Available!
A printed edition of this Special Issue is available here.

Special Issue Editor

Prof. Dr. Gabriel Eduard Vilcu
E-Mail Website
Guest Editor
Department of Cybernetics, Economic Informatics, Finance and Accountancy, Petroleum-Gas University of Ploieşti, Bd. Bucureşti 39, Ploieşti 100680, Romania
Interests: differential geometry; geometric inequalities; mathematical economics; mathematical physics; entropy; computational geometry
Special Issues and Collections in MDPI journals

Special Issue Information

Dear Colleagues,

The present Special Issue of Mathematics will feature two types of research articles. The first type concerns regular research papers that are strongly related to inequalities in geometry and applications. The second type refers to high-quality review articles on the same subject; in this case, after summarizing historical facts and the state-of-the-art knowledge about the topic under investigation, the article must conclude with some new open problems in the field, therefore stimulating further research.

Potential topics include, but are not limited to: inequalities in Euclidean geometry; inequalities in spherical and hyperbolic geometry; inequalities in convex geometry; inequalities in Riemannian geometry; inequalities in complex geometry; inequalities in contact and symplectic geometry; and inequalities in quaternionic geometry.

Prof. Dr. Gabriel Eduard Vilcu
Guest Editor

Manuscript Submission Information

Manuscripts should be submitted online at www.mdpi.com by registering and logging in to this website. Once you are registered, click here to go to the submission form. Manuscripts can be submitted until the deadline. All papers will be peer-reviewed. Accepted papers will be published continuously in the journal (as soon as accepted) and will be listed together on the special issue website. Research articles, review articles as well as short communications are invited. For planned papers, a title and short abstract (about 100 words) can be sent to the Editorial Office for announcement on this website.

Submitted manuscripts should not have been published previously, nor be under consideration for publication elsewhere (except conference proceedings papers). All manuscripts are thoroughly refereed through a single-blind peer-review process. A guide for authors and other relevant information for submission of manuscripts is available on the Instructions for Authors page. Mathematics is an international peer-reviewed open access semimonthly journal published by MDPI.

Please visit the Instructions for Authors page before submitting a manuscript. The Article Processing Charge (APC) for publication in this open access journal is 1600 CHF (Swiss Francs). Submitted papers should be well formatted and use good English. Authors may use MDPI's English editing service prior to publication or during author revisions.

Keywords

  • geometric inequality
  • diameter
  • length
  • area
  • volume
  • convex body
  • isoperimetric defect
  • mixed volume
  • manifold
  • submanifold
  • space form
  • sectional curvature
  • Gauss curvature
  • Ricci curvature
  • Chen invariant
  • volume form
  • Laplace–Beltrami operator
  • Dirichlet eigenvalue
  • algebraic curve
  • Euler characteristic
  • Riemannian surface

Published Papers (15 papers)

Order results
Result details
Select all
Export citation of selected articles as:

Research

Article
On the Extrinsic Principal Directions and Curvatures of Lagrangian Submanifolds
Mathematics 2020, 8(9), 1533; https://doi.org/10.3390/math8091533 - 08 Sep 2020
Cited by 1 | Viewed by 406
Abstract
From the basic geometry of submanifolds will be recalled what are the extrinsic principal tangential directions, (first studied by Camille Jordan in the 18seventies), and what are the principal first normal directions, (first studied by Kostadin Trenčevski in the 19nineties), and [...] Read more.
From the basic geometry of submanifolds will be recalled what are the extrinsic principal tangential directions, (first studied by Camille Jordan in the 18seventies), and what are the principal first normal directions, (first studied by Kostadin Trenčevski in the 19nineties), and what are their corresponding Casorati curvatures. For reasons of simplicity of exposition only, hereafter this will merely be done explicitly in the case of arbitrary submanifolds in Euclidean spaces. Then, for the special case of Lagrangian submanifolds in complex Euclidean spaces, the natural relationships between these distinguished tangential and normal directions and their corresponding curvatures will be established. Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
The Minimal Perimeter of a Log-Concave Function
Mathematics 2020, 8(8), 1365; https://doi.org/10.3390/math8081365 - 14 Aug 2020
Viewed by 484
Abstract
Inspired by the equivalence between isoperimetric inequality and Sobolev inequality, we provide a new connection between geometry and analysis. We define the minimal perimeter of a log-concave function and establish a characteristic theorem of this extremal problem for log-concave functions analogous to convex [...] Read more.
Inspired by the equivalence between isoperimetric inequality and Sobolev inequality, we provide a new connection between geometry and analysis. We define the minimal perimeter of a log-concave function and establish a characteristic theorem of this extremal problem for log-concave functions analogous to convex bodies. Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
Almost Hermitian Identities
Mathematics 2020, 8(8), 1357; https://doi.org/10.3390/math8081357 - 13 Aug 2020
Viewed by 575
Abstract
We study the local commutation relation between the Lefschetz operator and the exterior differential on an almost complex manifold with a compatible metric. The identity that we obtain generalizes the backbone of the local Kähler identities to the setting of almost Hermitian manifolds, [...] Read more.
We study the local commutation relation between the Lefschetz operator and the exterior differential on an almost complex manifold with a compatible metric. The identity that we obtain generalizes the backbone of the local Kähler identities to the setting of almost Hermitian manifolds, allowing for new global results for such manifolds. Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
Ricci Curvature Inequalities for Skew CR-Warped Product Submanifolds in Complex Space Forms
Mathematics 2020, 8(8), 1317; https://doi.org/10.3390/math8081317 - 07 Aug 2020
Viewed by 555
Abstract
The fundamental goal of this study was to achieve the Ricci curvature inequalities for a skew CR-warped product (SCR W-P) submanifold isometrically immersed in a complex space form (CSF) in the expressions of the squared norm of mean curvature vector and warping functions [...] Read more.
The fundamental goal of this study was to achieve the Ricci curvature inequalities for a skew CR-warped product (SCR W-P) submanifold isometrically immersed in a complex space form (CSF) in the expressions of the squared norm of mean curvature vector and warping functions (W-F). The equality cases were likewise examined. In particular, we also derived Ricci curvature inequalities for CR-warped product (CR W-P) submanifolds. To sustain this study, an example of these submanifolds is provided. Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
Geometric Inequalities of Warped Product Submanifolds and Their Applications
Mathematics 2020, 8(5), 759; https://doi.org/10.3390/math8050759 - 11 May 2020
Cited by 1 | Viewed by 603
Abstract
In the present paper, we prove that if Laplacian for the warping function of complete warped product submanifold M m = B p × h F q in a unit sphere S m + k satisfies some extrinsic inequalities depending on the dimensions of the base B p and fiber F q such that the base B p is minimal, then M m must be diffeomorphic to a unit sphere S m . Moreover, we give some geometrical classification in terms of Euler–Lagrange equation and Hamiltonian of the warped function. We also discuss some related results. Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
δ(2,2)-Invariant for Lagrangian Submanifolds in Quaternionic Space Forms
Mathematics 2020, 8(4), 480; https://doi.org/10.3390/math8040480 - 01 Apr 2020
Cited by 2 | Viewed by 640
Abstract
In the geometry of submanifolds, Chen inequalities represent one of the most important tool to find relationships between intrinsic and extrinsic invariants; the aim is to find sharp such inequalities. In this paper we establish an optimal inequality for the Chen invariant [...] Read more.
In the geometry of submanifolds, Chen inequalities represent one of the most important tool to find relationships between intrinsic and extrinsic invariants; the aim is to find sharp such inequalities. In this paper we establish an optimal inequality for the Chen invariant δ ( 2 , 2 ) on Lagrangian submanifolds in quaternionic space forms, regarded as a problem of constrained maxima. Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
A Note on Minimal Hypersurfaces of an Odd Dimensional Sphere
Mathematics 2020, 8(2), 294; https://doi.org/10.3390/math8020294 - 21 Feb 2020
Viewed by 609
Abstract
We obtain the Wang-type integral inequalities for compact minimal hypersurfaces in the unit sphere S 2 n + 1 with Sasakian structure and use these inequalities to find two characterizations of minimal Clifford hypersurfaces in the unit sphere S 2 n + 1 . Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
Inequalities for the Casorati Curvature of Statistical Manifolds in Holomorphic Statistical Manifolds of Constant Holomorphic Curvature
Mathematics 2020, 8(2), 251; https://doi.org/10.3390/math8020251 - 14 Feb 2020
Cited by 2 | Viewed by 714
Abstract
In this paper, we prove some inequalities in terms of the normalized δ -Casorati curvatures (extrinsic invariants) and the scalar curvature (intrinsic invariant) of statistical submanifolds in holomorphic statistical manifolds with constant holomorphic sectional curvature. Moreover, we study the equality cases of such inequalities. An example on these submanifolds is presented. Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
On Differential Equations Characterizing Legendrian Submanifolds of Sasakian Space Forms
Mathematics 2020, 8(2), 150; https://doi.org/10.3390/math8020150 - 21 Jan 2020
Cited by 7 | Viewed by 669
Abstract
In this paper, we give an estimate of the first eigenvalue of the Laplace operator on minimally immersed Legendrian submanifold N n in Sasakian space forms N ˜ 2 n + 1 ( ϵ ) . We prove that a minimal Legendrian submanifolds in a Sasakian space form is isometric to a standard sphere S n if the Ricci curvature satisfies an extrinsic condition which includes a gradient of a function, the constant holomorphic sectional curvature of the ambient space and a dimension of N n . We also obtain a Simons-type inequality for the same ambient space forms N ˜ 2 n + 1 ( ϵ ) . Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
A Closed Form for Slant Submanifolds of Generalized Sasakian Space Forms
Mathematics 2019, 7(12), 1238; https://doi.org/10.3390/math7121238 - 13 Dec 2019
Viewed by 735
Abstract
The Maslov form is a closed form for a Lagrangian submanifold of C m , and it is a conformal form if and only if M satisfies the equality case of a natural inequality between the norm of the mean curvature and the scalar curvature, and it happens if and only if the second fundamental form satisfies a certain relation. In a previous paper we presented a natural inequality between the norm of the mean curvature and the scalar curvature of slant submanifolds of generalized Sasakian space forms, characterizing the equality case by certain expression of the second fundamental form. In this paper, first, we present an adapted form for slant submanifolds of a generalized Sasakian space form, similar to the Maslov form, that is always closed. And, in the equality case, we studied under which circumstances the given closed form is also conformal. Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
On the Betti and Tachibana Numbers of Compact Einstein Manifolds
Mathematics 2019, 7(12), 1210; https://doi.org/10.3390/math7121210 - 09 Dec 2019
Cited by 1 | Viewed by 627
Abstract
Throughout the history of the study of Einstein manifolds, researchers have sought relationships between the curvature and topology of such manifolds. In this paper, first, we prove that a compact Einstein manifold ( M , g ) with an Einstein constant α > 0 is a homological sphere when the minimum of its sectional curvatures > α / ( n + 2 ) ; in particular, ( M , g ) is a spherical space form when the minimum of its sectional curvatures > α / n . Second, we prove two propositions (similar to the above ones) for Tachibana numbers of a compact Einstein manifold with α < 0 . Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
The First Fundamental Equation and Generalized Wintgen-Type Inequalities for Submanifolds in Generalized Space Forms
Mathematics 2019, 7(12), 1151; https://doi.org/10.3390/math7121151 - 01 Dec 2019
Cited by 4 | Viewed by 858
Abstract
In this work, we first derive a generalized Wintgen type inequality for a Lagrangian submanifold in a generalized complex space form. Further, we extend this inequality to the case of bi-slant submanifolds in generalized complex and generalized Sasakian space forms and derive some [...] Read more.
In this work, we first derive a generalized Wintgen type inequality for a Lagrangian submanifold in a generalized complex space form. Further, we extend this inequality to the case of bi-slant submanifolds in generalized complex and generalized Sasakian space forms and derive some applications in various slant cases. Finally, we obtain obstructions to the existence of non-flat generalized complex space forms and non-flat generalized Sasakian space forms in terms of dimension of the vector space of solutions to the first fundamental equation on such spaces. Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
Statistical Solitons and Inequalities for Statistical Warped Product Submanifolds
Mathematics 2019, 7(9), 797; https://doi.org/10.3390/math7090797 - 01 Sep 2019
Cited by 5 | Viewed by 1074
Abstract
Warped products play crucial roles in differential geometry, as well as in mathematical physics, especially in general relativity. In this article, first we define and study statistical solitons on Ricci-symmetric statistical warped products R × f N 2 and N 1 × f R . Second, we study statistical warped products as submanifolds of statistical manifolds. For statistical warped products statistically immersed in a statistical manifold of constant curvature, we prove Chen’s inequality involving scalar curvature, the squared mean curvature, and the Laplacian of warping function (with respect to the Levi–Civita connection). At the end, we establish a relationship between the scalar curvature and the Casorati curvatures in terms of the Laplacian of the warping function for statistical warped product submanifolds in the same ambient space. Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
Quantum Integral Inequalities of Simpson-Type for Strongly Preinvex Functions
Mathematics 2019, 7(8), 751; https://doi.org/10.3390/math7080751 - 16 Aug 2019
Cited by 7 | Viewed by 1030
Abstract
In this paper, we establish a new q-integral identity, the result is then used to derive two q-integral inequalities of Simpson-type involving strongly preinvex functions. Some special cases of the obtained results are also considered, it is shown that several new [...] Read more.
In this paper, we establish a new q-integral identity, the result is then used to derive two q-integral inequalities of Simpson-type involving strongly preinvex functions. Some special cases of the obtained results are also considered, it is shown that several new and previously known results can be derived via generalized strongly preinvex functions and quantum integrals. Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Article
New Refinements of the Erdös–Mordell Inequality and Barrow’s Inequality
Mathematics 2019, 7(8), 726; https://doi.org/10.3390/math7080726 - 09 Aug 2019
Cited by 1 | Viewed by 866
Abstract
In this paper, two new refinements of the Erdös–Mordell inequality and three new refinements of Barrow’s inequality are established. Some related interesting conjectures are put forward. Full article
(This article belongs to the Special Issue Inequalities in Geometry and Applications)
Show Figures

Figure 1

Back to TopTop